Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 30, 2006, 5:07 PM EDT for Clearfield County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2006, 5:07 PM EDT (21:07 UTC)
- Expired
- May 30, 2006, 5:47 PM EDT
- In force
- 40 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Clearfield County, PA
The radar
The State College radar (KCCX), 40 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:25 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 30, 3:25 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 PM EDT TUE MAY 30 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... RIDGE AXIS OVER CENTRAL PA SLOWLY BEGINNING TO BREAK DOWN AS SLIGHTLY COOLER TEMPS BEGIN TO INFILTRATE THE MID LEVELS OF THE ATMOSPHERE. OF CONCERN FOR TONIGHT WILL BE SHORTWAVE SLIPPING SOUTH FROM UPSTATE NY. ALREADY SOME SCATTERED TSTORMS WITH THIS FEATURE NORTH OF KUCA WITH ISOLD STORMS A BIT CLOSER WHICH WILL GRADUALLY SLIDE TOWARD OUR NE COUNTIES. CAP STILL A BIT STRONGER DOWN OUR WAY...SO ACTIVITY SHOULD DIMINISH SOMEWHAT AS IT APPROACHES...BUT DIFFERENTIAL HEATING ON THE TERRAIN WILL STILL BE ENOUGH TO CREATE POCKETS OF INSTABILITY WHICH WILL FUEL ISOLATED TO SCATTERED ACTIVITY ACROSS EASTERN PORTIONS OF CWA. OTHER ITEM OF NOTE OVERNIGHT WILL BE A RETURN OF THE PATCHY FOG AND HAZE AS MUGGY AIR REMAINS IN PLACE. WEDNESDAY WILL BEGIN QUIETLY...BUT AS RETURN FLOW ON BACKSIDE OF RIDGE CONTINUES TO APPROACH...IT WILL BRING SOME WEAK UPPER FORCING AND A SLIGHT INCREASE IN MID LEVEL LAPSE RATES - BOTH AIDING IN THE DEVELOPMENT OF SCATTERED TSTORMS WED AFTERNOON MAINLY ACROSS THE HIGHER TERRAIN IN THE WEST. TEMPS WILL FALL BACK A BIT FROM TODAY/S NEAR RECORD HIGHS...BUT MAXES WILL REMAIN ON THE WARM SIDE PEAKING IN THE 80S TO NEAR 90. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... GUIDANCE CONTINUES EXCELLENT DAY TO DAY CONSISTENCY IN THE EXPECTED EVOLUTION OF THE UPPER FLOW PATTERN ACROSS OUR REGION. THE STRONG UPPER RIDGE DOMINATING AT THE START OF THE PERIOD IS FORECAST TO TRANSITION INTO AN UPPER TROF OVER NORTHEASTERN NORTH AMERICA BY THE START OF THE WEEKEND. THE UPPER TROF...REINFORCED WITH SEVERAL SHOTS OF SHORT WAVE ENERGY IS THEN FORECAST TO REMAIN IN PLACE THROUGH NEXT WEEK. HOT WEATHER AND LIMITED PCPN WILL GIVE WAY TO NUMEROUS SHOWERS AND ABUNDANT THUNDERSTORM ACTIVITY FROM LATER WEDNESDAY INTO FRIDAY AS A COLD FRONT MOVES SLOWLY EAST REPLACING THE THEN PROGRESSIVE SFC ANTICYCLONE. RAINFALL ASSOCIATED WITH THE FRONTAL BOUNDARY SHOULD END FROM WEST TO EAST SOMETIME SATURDAY. HOWEVER...THE AFOREMENTIONED SHORTWAVE ENERGY BEHIND THE INITIAL TROF WILL SUPPORT SCATTERED CONVECTION FROM TIME TIME THROUGH THE END OF THE PERIOD. A NOTICEABLY COOLER PERIOD IS IN STORE NEXT WEEK WITH TEMPERATURES EXPECTED TO BE VERY CLOSE TO NORMAL...A POSSIBLY SLIGHTLY BELOW NORMAL IN A FEW SPOTS...FROM SATURDAY THROUGH NEXT TUESDAY. && .AVIATION... FLYING WEATHER THIS MID AFTERNOON LOOKING PRETTY GOOD. EARLIER FOG/HAZE HAS MIXED OUT TO P6SM SO NO CURRENT RESTRICTIONS ON VISIBILITIES AND HIGH PRESSURE RIDGE KEEPING CLOUDS TO A MINIMUM. THIS WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH ISOLATED TSRA POPPING UP MAINLY IN THE NE HALF LATE THIS AFTERNOON INTO THE EVENING HOURS TO LOCALLY REDUCE VSBY/CIGS. AS EVENING PROGRESSES...THE FOG/HAZE WILL RETURN BRINGING A REDUCTION TO PREDOMINANTLY MVFR CONDITIONS /ISOLATED IFR/ THROUGH THE OVERNIGHT. SIMILAR TO TODAY...THE FOG/HAZE WILL DISSIPATE AFTER SUNRISE WED...BUT WILL HOVER AROUND 6SM MUCH OF THE DAY. CONVECTIVE ACTIVITY WILL BE ON THE INCREASE TOMORROW AFTERNOON AS WELL...WITH SCATTERED TSTORMS AFFECTING THE REGION. WINDS WILL CONTINUE TO BE LIGHT THROUGH THE PERIOD...WITH BRIEF LOCALLY GUSTY WINDS NEAR ANY THUNDERSTORMS. LOOKING FURTHER INTO THE FUTURE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE THU INTO FRI AS A FRONT SLOWLY MOVES THROUGH MAKING RECREATIONAL FLYING DIFFICULT BEFORE IMPROVING WEATHER RETURNS FOR THE WEEKEND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RXR LONG TERM...GARTNER AVIATION...RXR
Hazardous weather outlook, May 30, 3:32 AM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 332 AM EDT TUE MAY 30 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-310745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 332 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DANGELO
In the hours before
Special weather statement, May 30, 5:01 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 501 PM EDT TUE MAY 30 2006 PAZ058-302230- SCHUYLKILL- 501 PM EDT TUE MAY 30 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SCHUYLKILL COUNTY BETWEEN 545 PM AND 630 PM EDT... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF HAZLETON...MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR MCADOO AROUND 545 PM... HOMETOWN...SHEPPTON AROUND 600 PM...MAHANOY CITY AND TUSCARORA AROUND 615 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 129 AND 139. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD 309. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ALSO EXPECT A 15 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN...WHICH COULD TOTAL BETWEEN 1 AND 1.5 INCHES. EXPECT FREQUENT...DANGEROUS...CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:34 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 56 min |
| May 30, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 32 min |
| May 30, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 59 min |
| May 30, 6:51 PM EDT | Flash Flood Warning | CTP | Columbia, Sullivan | 114 min |
| May 30, 6:58 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 62 min |
| May 30, 7:18 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.